Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 4, 2016, 1:30 PM MDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 1:30 PM MDT (19:30 UTC)
- Expired
- Aug 4, 2016, 2:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Pueblo, CO
The radar
The Pueblo radar (KPUX), 162 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806 WWUS85 KPUB 041930 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT THU AUG 4 2016 COZ094-099-042015- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 130 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 215 PM MDT... AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIM...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. LAT...LON 3704 10339 3725 10350 3745 10308 3720 10295 TIME...MOT...LOC 1930Z 245DEG 17KT 3721 10337 $$ TLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:30 AM MDT, 2 hours earlier.
Area forecast discussion, Aug 4, 11:30 AM MDT, 2 hours before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT THU AUG 4 2016 .SHORT TERM...(Today and tonight) Issued at 337 AM MDT Thu Aug 4 2016 ...Threat of heavy rain for the mountains today... Monsoon is really showing signs of strengthening this morning, as IR sat imagery is revealing cold cloud tops over the Four Corners Region, slowly translating to the NE. KCPW has been reporting light rain for much of the night. The Contdvd and especially the SW Mts will see rounds of convection today and tonight with very little if any break in the precip. Precip H20 values will be increasing to 150 percent or more of normal later today. So...Flash Flood Watch looks on target, and based on latest guidance have extended the Watch to the N and E to include the Sangres and Upper Arkansas region. Greatest threat looks to be in the 18Z through 06Z time period as a weak disturbance moves Newd through the NW side of the ridge. But cannot rule out some localized heavy rain even outside of that period. Area burn scars, especially the West Fork and Hayden Pass, will be at particular risk. This will be the start of a very active 3 days of hydrologic concerns for our area. A cold front to our north will continue charging southward through NE CO this morning, and should surge over the Palmer Dvd around sunrise, then quickly towards the Raton later this morning. Should be quite breezy behind the front, with N winds possibly gusting in the 35-40 Kt range for a couple hours this morning before gradually relaxing this afternoon. Temps will drop a good 10-15 degrees behind the front, so look for highs only in the 80s north of highway 50 today, and 70s for the Mt areas. Lots of clouds and widespread showers/TS will keep things on the cool side today. Clouds and precip will also inhibit convection, especially early on for these areas over the Plains N of highway 50. Best bet for storms will be along and south of highway 160, where enough CAPE and shear will be present for a marginally svr storm or two, especially across the raton and far SE Plains. SPC has that corner of the state outlooked for a marginal risk, which looks on target. POPs will ramp up quite a bit for the Plains after about 00Z. Convection not looking extremely strong, but cannot rule out some localized heavy rain issues through tonight even for portions of the Plains. With the monsoon gaining steam, will likely see areas of showers and embedded storms going all night over a good portion of our CWA. An active period of wx ahead...so a good time to be wx aware and alert for potential warnings or advisories. Rose .LONG TERM...(Friday through Wednesday) Issued at 337 AM MDT Thu Aug 4 2016 ...Heavy rain threat through the weekend with some strong storms possible... Abundant monsoon moisture will combine with a couple of slow moving disturbances in the moist southwest flow to allow for areas of heavy rain to develop over the region. This heavy rain will have the potential to cause flash flooding over all of the region...with the greatest potential over the burn scar regions. In addition...some strong to marginally severe storms will be possible over the plains Friday...Saturday and Sunday. Friday... Showers will isolated thunder will likely be ongoing across the mtns and parts of the plains Friday morning. This activity will be associated with a weak but broad mid lvl disturbance (along with abundant monsoon moisture) which will be located over the central part of the state. Over the plains...moist upslope flow will in place. Given these conditions...widespread cloudiness with relatively cool temperatures will occur over the region. Areas of heavy showers will be possible...with the greatest potential over the higher terrain and along the CO/NM border where the best instability will be in place. Precip over the plains north of highway 50 may not get going into late in the day due to the relatively stable atmosphere over east central CO. As for strong storms...the best chance will be along the immediate CO/NM border where 25-35 knts of bulk shear and cape values aoa 1000 j/kg will be in place. Very little instability is noted over the plains north of this region. Saturday... Guidance indicated we will see less widespread precip this day and we will likely see some sun. In addition...dwpts are forecast to creep up into the 60s across a good chunk of the plains. This will allow for quite a bit more CAPE to develop over the region. Modest deep shear will be in place over the plains...so the likelihood of storms producing heavy rain on the plains will be greater on this day. In addition...some marginally severe storms will be possible given the CAPE/shear combo. Sufficient monsoon moisture will still be in place Saturday although pwat values will be a bit less than on Friday. Nonetheless...flash flooding rains will be possible over the higher terrain. Based on current guidance...a boundary will likely lie from the Walsenburg region to Springfield area late Sat afternoon and this area will see the greatest potential for stronger storm activity. Sunday... Meteorological conditions Sunday will be quite similar to Saturday as abundant moisture will be over the region as dwpts will likely be in the 60s most of the plains and upslope will continue. The only noticeable difference is midlvl flow will be weaker so deep shear will be less. However...given the weaker mid lvl flow storm motions will be less this day...so any storms that develop will move relatively slowly. This slow storm motion combined with (likely) saturated ground conditions from the precip from the last few days will allow for a continued threat of flash flooding across all of the region. Next week... Drier air will move in as flow transitions to more west- southwesterly. Showers and storms will once again become more isold to scattered in nature in the afternoon and evening hours across the region...and temps will return to the 90s across the plains. Summarizing... Folks who live in or near flood prone areas...especially the burn scar regions...are strongly encouraged to keep abreast of the latest forecast today...tomorrow...and through this weekend. Conditions are quite favorable for flash flooding the next several days. \/Hodanish && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1123 AM MDT Thu Aug 4 2016 WIDESPREAD RAIN SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA DURING THE AFTERNOON AND EVENING...WITH GREATEST COVERAGE OVER THE MOUNTAINS AND SOUTHERN PORTIONS OF THE SOUTHEAST PLAINS. CIGS WILL BE VFR TO MVFR WITH THUNDERSTORMS THIS AFTERNOON AND EVENING. SHOWERS WILL CONTINUE WELL INTO TONIGHT...ESPECIALLY FOR THE MOUNTAINS INCLUDING KALS. BY MORNING CIGS WILL DROP INTO THE MVFR CATEGORY FOR THE TAF SITES. HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THUNDERSTORMS OVER THE NEXT 24 HOURS WITH THE GREATEST THREAT DURING THE AFTERNOON AND EVENING HOURS FOR THE TERMINALS. THE HEAVY RAIN THREAT IS EXPECTED TO CARRY OVER INTO FRIDAY AND SATURDAY AS WELL. && .PUB Watches/Warnings/Advisories... Flash Flood Watch through this evening for COZ058>068-072>080. && SHORT TERM...ROSE LONG TERM...HODANISH AVIATION...KT
Hazardous weather outlook, Aug 4, 11:06 AM MDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1106 AM MDT THU AUG 4 2016 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1106 AM MDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A STRONG MONSOON WILL CONTRIBUTE TO AN ENHANCED RISK OF FLASH FLOODING TODAY AND TONIGHT...ESPECIALLY OVER THE MOUNTAINS AND AREA BURN SCARS. THE FLOODING RISK WILL BE HIGHEST FROM NOON TO MIDNIGHT TODAY...WHEN A FLASH FLOOD WATCH IS IN EFFECT FOR THE CONTINENTAL DIVIDE...UPPER ARKANSAS VALLEY...AND SANGRE DE CRISTO MOUNTAINS. THE ENTIRE AREA WILL SEE SCATTERED THUNDERSTORMS TODAY...WITH THE THREAT OF SMALL HAIL...GUSTY WINDS...FREQUENT LIGHTING...AND LOCALLY HEAVY RAINFALL. A FEW STORMS SOUTH OF HIGHWAY 50 AND EAST OF I-25 WILL BE CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABUNDANT MONSOON MOISTURE WILL BE OVER THE REGION FRIDAY INTO SUNDAY. THUNDERSTORMS...CAPABLE OF PRODUCING HEAVY RAIN...WILL BE POSSIBLE ACROSS THE ENTIRE REGION DURING THE AFTERNOON AND EVENING HOURS. FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN FLOOD PRONE LOCATIONS SUCH AS URBAN AREAS AND IN AND AROUND BURN SCARS. IN ADDITION...A FEW OF THE STORMS ON THE PLAINS COULD BE STRONG TO MARGINALLY SEVERE EACH OF THESE DAYS...PRODUCING WINDS TO 60 MPH AND HAIL UP TO THE SIZE OF QUARTERS. THUNDERSTORMS WILL BECOME MORE ISOLATED ACROSS THE REGION MONDAY THROUGH WEDNESDAY. THESE STORMS WILL PRODUCE LOCALLY GUSTY WINDS AND SMALL HAIL ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER ALL OF SOUTHEAST COLORADO TODAY AND TONIGHT. 31/23
In the hours before
Special weather statement, Aug 4, 1:19 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 119 PM MDT THU AUG 4 2016 COZ099-042000- SPRINGFIELD VICINITY/BACA COUNTY CO- 119 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL 200 PM MDT... AT 119 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF STONINGTON...OR 21 MILES SOUTHEAST OF SPRINGFIELD... MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STONINGTON. LAT...LON 3711 10233 3729 10242 3746 10204 3719 10204 TIME...MOT...LOC 1919Z 245DEG 17KT 3724 10230 TLM
Special weather statement, Aug 4, 1:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT THU AUG 4 2016 COZ094-099-042015- EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO- 130 PM MDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND WEST CENTRAL BACA COUNTIES UNTIL 215 PM MDT... AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KIM...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KIM. LAT...LON 3704 10339 3725 10350 3745 10308 3720 10295 TIME...MOT...LOC 1930Z 245DEG 17KT 3721 10337 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 6:18 PM MDT | Special Weather Statement | PUB | Fremont | 42 min |
| Aug 3, 6:37 PM MDT | Areal Flood Advisory | PUB | Fremont | 113 min |
| Aug 4, 1:19 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
| Aug 4, 2:32 PM MDT | Special Weather Statement | PUB | Baca | 28 min |
| Aug 4, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 50 min |
| Aug 4, 3:07 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 3 hr |
| Aug 4, 3:09 PM MDT | Flash Flood Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 32 hr |
| Aug 4, 3:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 20 min |
| Aug 4, 4:00 PM MDT | Special Weather Statement | PUB | Prowers | 45 min |
| Aug 4, 4:08 PM MDT | Special Weather Statement | PUB | Prowers | 37 min |
| Aug 4, 4:40 PM MDT | Areal Flood Advisory | PUB | Prowers | 2 hr |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.